Alert archive / Nevada / High Wind Warnings in 2018
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 6, 2018, 6:37 AM PDT for 5 counties in Nevada. It took effect at Apr 7, 2018, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2018, 6:37 AM PDT (13:37 UTC)
- In effect from
- Apr 7, 2018, 11:00 AM PDT
- Expired
- Apr 7, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:42 PM PDT | NON-TSTM WND GST 59 | Long Hollow Raws, NV | MESONET STATION LONN2, LONG HOLLOW RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS75 KLKN 061337 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 637 AM PDT Fri Apr 6 2018 NVZ030-031-034-036-038-039-070745- /O.UPG.KLKN.HW.A.0001.180407T1800Z-180408T0400Z/ /O.NEW.KLKN.HW.W.0001.180407T1800Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 637 AM PDT Fri Apr 6 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 11 AM to 9 PM PDT Saturday. * WINDS...Southwest 30 to 45 mph with gusts to 60 mph...possibly stronger on summits and passes. * TIMING...Strongest winds will be Saturday afternoon. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
966 WWUS75 KLKN 062146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 246 PM PDT Fri Apr 6 2018 NVZ030-031-034-036-038-039-071600- /O.CON.KLKN.HW.W.0001.180407T1800Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 246 PM PDT Fri Apr 6 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... * WINDS...Southwest 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-071600- /O.NEW.KLKN.WI.Y.0008.180407T1800Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 246 PM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 9 PM PDT Saturday. * WINDS...West to Southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
299 WWUS75 KLKN 070933 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 AM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080345- /O.CON.KLKN.HW.W.0001.180407T1800Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 233 AM PDT Sat Apr 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Strongest winds will be Saturday afternoon and early evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-080345- /O.CON.KLKN.WI.Y.0008.180407T1800Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 233 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 20 to 30 mph with gusts to 50 mph. * TIMING...Strongest winds will be this Saturday afternoon and early evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
141 WWUS75 KLKN 072118 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 218 PM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080400- /O.CON.KLKN.HW.W.0001.000000T0000Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 218 PM PDT Sat Apr 7 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest to west 30 to 45 mph with gusts to 60 mph... possibly stronger on summits and passes. * TIMING...Winds will increase into the early evening hours then diminish later this evening. * IMPACTS...Driving is likely to be difficult, especially for high profile vehicles. Please prepare to drive slowly to prevent loss of control. If you have outdoor equipment, like patio furniture or garbage cans, secure them or bring them indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ033-037-040-080400- /O.CON.KLKN.WI.Y.0008.000000T0000Z-180408T0400Z/ Southeastern Elko County- Southern Lander County and Southern Eureka County- Northwestern Nye County- 218 PM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest to west 20 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase into the early evening hours then diminish later this evening. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
557 WWUS75 KLKN 080347 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 847 PM PDT Sat Apr 7 2018 NVZ030-031-034-036-038-039-080500- /O.EXP.KLKN.HW.W.0001.000000T0000Z-180408T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southwestern Elko County-South Central Elko County- 847 PM PDT Sat Apr 7 2018 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... West to northwest winds have diminished below warning and advisory criteria. A few downslope areas could experience localized wind gusts of 30 to 40 mph for the next few hours before further diminishing overnight. $$ NVZ037-040-080500- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-180408T0400Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- 847 PM PDT Sat Apr 7 2018 ...WIND ADVISORY IS CANCELLED... West to northwest winds have diminsihed below advisory criteria and will continue to gradually weaken overnight. $$ NVZ033-080700- /O.EXT.KLKN.WI.Y.0008.000000T0000Z-180408T0700Z/ Southeastern Elko County- 847 PM PDT Sat Apr 7 2018 ...WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West to northwest 20 to 35 mph with gusts of 40 to 50 mph. * TIMING...Winds will peak during the mid evening hours before slowly dimnishing after midnight tonight. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 6, 2:40 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 6, 2:40 AM PDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Elko NV 240 AM PDT Fri Apr 6 2018 .SYNOPSIS...A potent Pacific frontal system with a very moist atmospheric river component to it will produce significant rainfall across central, and especially northern Nevada today into Saturday. A few thunderstorms and strong gusty winds will accompany the frontal passage on Saturday afternoon and evening followed by mostly sunny and pleasant weather for Monday. && .SHORT TERM...Today through Sunday evening. Friday and Friday night. Spill-over moisture from atmospheric river flowing over the Sierra into Nevada will produce extensive cloud cover across the region today as scattered light rain showers become more numerous and increase in intensity later this morning. A broader area of light to moderate rain will impact northern and most of central Nevada along/north of US HWY 50 this afternoon and early evening. Rain showers will continue later this evening and overnight while being more confined to the northern half of the state. Highs today will be in the 50s to around 60 most areas with mild lows tonight in the mid to upper 40s. Saturday promises to be a rather active day as the cold front sweeps through the region accompanied by rain showers and the chance of thunderstorms. Pockets of sufficient instability will exist for some storms to form with LIs of -1 to -3 and 100 to 400 J/Kg of CAPE along the front in Elko, Lander/Eureka, White Pine, and extreme northern Nye counties roughly between 11 AM and 5 PM PDT. In addition, very strong synoptic winds will set up immediately behind the cold front during the afternoon and early evening as model soundings indicate 50 kt west winds at 700 mb with good adiabatic mixing. A HIGH WIND WATCH remains in effect for Humboldt, northern Lander/Eureka and most of Elko counties from late Saturday morning into Saturday evening for the likelihood of sustained southwest to west winds of 30 to 40 mph with gusts of 50 to 60 mph. Temperatures ahead of the cold front will climb above 60 on Saturday with 70s farther south down in Nye County. Precipitation from this system will be heaviest across portions of Humboldt, Lander/Eureka, and Elko counties where rainfall totals from Friday and Saturday will range from a half to locally over an inch. The combination of significant rainfall and higher elevation snowmelt and runoff could cause minor flooding of some small rivers and creeks in northern Nevada over the weekend. For Sunday, daytime temperatures will turn briefly cooler along with breezy conditions and some lingering light snow/rain showers mainly around the mountains of Elko County. Highs will range from the mid to upper 40s in the northeast, 50s most everywhere else, and lower 60s deeper into Nye County. A ridge of high pressure will provide quiet and pleasant weather Sunday night into Monday. .LONG TERM...Sunday night through next Friday. Models generally agree on short ridge to start the long term, through about Tuesday. Upper flow turns southwest in advance of next closed low which, on Wednesday, starts out near southwest BC if you believe the GFS, or southwest of Skagway if you believe the EC. Both models show it turning slightly negative Thursday into Friday and the axis dropping right down on the Great Basin Thursday night. Both models also show a strong cold front Thursday with thicknesses dropping to 530-534 dm, indicating snow in most areas. Precip chances grow through the long term but model diffs keep high confidence away. There is a chance for thunderstorms Thursday over northern Nevada with LI's slightly negative and moderate diffluence aloft. && .AVIATION...Periods of rain begin early morning Friday at KWMC and KBAM and will continue through the afternoon. High confidence in this and this will also bring MVFR conditions with IFR conditions at times. Showers and MVFR conditions to arrive at KEKO during the morning hours Friday and KTPH and KELY during the afternoon. Unsettled weather continues through 12Z Saturday. Expect mountain obscurations at all sites and en route. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday evening for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range- South Central Elko County-Southwestern Elko County. && 95/98/98
Hazardous weather outlook, Apr 5, 2:22 PM PDT, 16 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 222 PM PDT Thu Apr 5 2018 NVZ030-031-033>041-061315- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 222 PM PDT Thu Apr 5 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...This Afternoon and Tonight. Scattered showers will develop tonight, mainly in northern Nevada. .DAYS TWO THROUGH SEVEN...Friday through Thursday. A strong flow of moisture will move in off the Pacific to bring rain, snow and wind to much of northern and central Nevada. Snow levels will be rising and rain on high-elevations snow will enhance snowmelt through Saturday morning. This may lead to some small stream flooding including in and around the Paradise Valley area of Humboldt County. Also, the Mary's River in Elko County could reach bankfull due to increased snowmelt and rainfall of over one-half inch. A cold front on Saturday will bring some strong wind gusts and the Ruby Mountains could reach gusts over 60 mph through Saturday evening. Rain will be changing over to snow late Saturday and mountains could receive several inches of snow. Valley amounts will be generally less than a half inch for most areas however the higher terrain of northern Elko County could receive a few inches of snow accumulation. Sunday night through Monday. High pressure will bring dry conditions. A few showers will develop Tuesday night and a colder system may arrive on Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:46 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, Nye | 33 hr |
Nearby
High Wind Warnings in Nevada, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.